Alert archive / Iowa / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 11, 2025, 3:44 PM CDT for 4 counties in Iowa. It was in force for 8 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2025, 3:44 PM CDT (20:44 UTC)
- Expired
- Jul 11, 2025, 11:55 PM CDT
- In force
- 8 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 132 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 3:49 PM CDT | FLASH FLOOD | Independence, IA | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Jul 11, 4:10 PM CDT | RAIN 1.5 | 4 Sw Hiawatha, IA | Rainfall in 20 min. |
| Jul 11, 4:11 PM CDT | FLASH FLOOD | 1 N Independence, IA | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Jul 11, 4:19 PM CDT | RAIN 1.64 | 5 N Koszta, IA | Occurred in the past hour. |
| Jul 11, 5:15 PM CDT | FLASH FLOOD | Independence, IA | Water halfway up the tires on cars. |
| Jul 11, 8:54 PM CDT | RAIN 1.96 | Shellsburg, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
336
WGUS53 KDVN 112044
FFWDVN
IAC011-019-055-113-120030-
/O.NEW.KDVN.FF.W.0013.250711T2044Z-250712T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
344 PM CDT Fri Jul 11 2025
The National Weather Service in Quad Cities has issued a
* Flash Flood Warning for...
Benton County in east central Iowa...
Northwestern Linn County in east central Iowa...
Buchanan County in northeastern Iowa...
Western Delaware County in northeastern Iowa...
* Until 730 PM CDT.
* At 344 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen since 230 PM, with locally heavy rainfall having
happened this morning as well. Additional rainfall amounts of 1 to
2 inches are expected in the warned area through 500 PM. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Northwest Cedar Rapids, Independence, Vinton, Manchester,
Hiawatha, Robins, Belle Plaine, Center Point, Fairfax, Atkins,
Walford, Urbana, Palo, Shellsburg, Newhall, Edgewood, Winthrop,
Walker, Blairstown and Van Horne.
This includes Interstate 380 between mile markers 26 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4254 9191 4264 9161 4265 9125 4186 9183
4186 9230 4199 9230 4216 9205
FLASH FLOOD...RADAR INDICATED
$$
Friedlein4 follow-up statements
748
WGUS73 KDVN 112129
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
429 PM CDT Fri Jul 11 2025
IAC011-019-055-113-120030-
/O.CON.KDVN.FF.W.0013.000000T0000Z-250712T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton IA-Buchanan IA-Delaware IA-Linn IA-
429 PM CDT Fri Jul 11 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT THIS
EVENING FOR BENTON, NORTHWESTERN LINN, BUCHANAN AND WESTERN DELAWARE
COUNTIES...
At 429 PM CDT, Emergency Management and the public reported flash
flooding in Independence and Vinton due to thunderstorms in the
warned area. Between 1 and 2.5 inches of rain have fallen.
Additional rainfall amounts of 0.5 to 1.5 inches are possible in the
warned area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Independence, Vinton, Manchester, Hiawatha, Robins, Belle Plaine,
Center Point, Fairfax, Atkins, Walford, Urbana, Palo, Shellsburg,
Newhall, Edgewood, Winthrop, Walker, Blairstown and Van Horne.
This includes Interstate 380 between mile markers 26 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4254 9191 4264 9161 4265 9125 4186 9183
4186 9230 4199 9230 4216 9205
FLASH FLOOD...OBSERVED
$$
Friedlein838
WGUS53 KDVN 120009
FFWDVN
IAC011-019-055-113-120900-
/O.EXT.KDVN.FF.W.0013.000000T0000Z-250712T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
709 PM CDT Fri Jul 11 2025
The National Weather Service in Quad Cities has extended the
* Flash Flood Warning for...
Benton County in east central Iowa...
Northwestern Linn County in east central Iowa...
Buchanan County in northeastern Iowa...
Western Delaware County in northeastern Iowa...
* Until 400 AM CDT Saturday.
* At 709 PM CDT, emergency management reported flash flooding due to
heavy rainfall continues to be seen across the warned area.
Between 2 and 4 inches of rain have fallen. Additional rainfall
amounts of 0.5 to 1.0 inches are possible in the warned area.
Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cedar Rapids, Independence, Vinton, Manchester, Hiawatha, Robins,
Belle Plaine, Center Point, Fairfax, Atkins, Walford, Urbana,
Palo, Shellsburg, Newhall, Edgewood, Winthrop, Walker, Blairstown
and Van Horne.
This includes Interstate 380 between mile markers 26 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4254 9191 4264 9161 4265 9125 4186 9183
4186 9230 4199 9230 4216 9205
FLASH FLOOD...OBSERVED
$$
Gunkel205
WGUS73 KDVN 120349
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
1049 PM CDT Fri Jul 11 2025
IAC011-019-055-113-120900-
/O.CON.KDVN.FF.W.0013.000000T0000Z-250712T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton IA-Buchanan IA-Delaware IA-Linn IA-
1049 PM CDT Fri Jul 11 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY FOR
BENTON, NORTHWESTERN LINN, BUCHANAN AND WESTERN DELAWARE COUNTIES...
At 1049 PM CDT, emergency management reported that flood waters were
beginning to recede across the warned area. With the threat for
heavy rain ending a continued recession in flood waters is expected
through late evening. However, be aware that some areas of ongoing
high water and flash flooding may still be occurring across the
warned area. If the improvement continues as expected the flash
flood warning will likely be cancelled early.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Cedar Rapids, Independence, Vinton, Manchester, Hiawatha, Robins,
Belle Plaine, Center Point, Fairfax, Atkins, Walford, Urbana,
Palo, Shellsburg, Newhall, Edgewood, Winthrop, Walker, Blairstown
and Van Horne.
This includes Interstate 380 between mile markers 26 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4254 9191 4264 9161 4265 9125 4186 9183
4186 9230 4199 9230 4216 9205
FLASH FLOOD...OBSERVED
$$
McClure478
WGUS73 KDVN 120455
FFSDVN
Flash Flood Statement
National Weather Service Quad Cities IA IL
1155 PM CDT Fri Jul 11 2025
IAC011-019-055-113-120505-
/O.CAN.KDVN.FF.W.0013.000000T0000Z-250712T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton IA-Buchanan IA-Delaware IA-Linn IA-
1155 PM CDT Fri Jul 11 2025
...FLASH FLOOD WARNING IS CANCELLED FOR BENTON, NORTHWESTERN LINN,
BUCHANAN AND WESTERN DELAWARE COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 100 AM CDT for portions of
Illinois and Iowa.
&&
LAT...LON 4254 9191 4264 9161 4265 9125 4186 9183
4186 9230 4199 9230 4216 9205
$$
McClureWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 1:28 PM CDT, 2 hours 16 minutes earlier. Its key messages:
- An Enhanced Risk (Level 3 of 5) of severe weather is expected this afternoon into tonight. Damaging winds are the primary hazard. A few tornadoes and large hail can not be ruled out.
- Flash flooding is likely for portions of the area, especially for those that have received 2 to 4 inches of rainfall within the last 24 hours. Rainfall rates of 2 to 4 inches per hour are expected. Additional rainfall amounts between 1 to 3 inches are possible.
- Quieter weather arrives this weekend with only isolated thunderstorms. Temperatures begin to increase next week ahead of our next weather system by the middle of the week. Increasing thunderstorm chances are expected with this next system.
Area forecast discussion, Jul 11, 1:28 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
128 PM CDT Fri Jul 11 2025
.KEY MESSAGES...
- An Enhanced Risk (Level 3 of 5) of severe weather is expected
this afternoon into tonight. Damaging winds are the primary
hazard. A few tornadoes and large hail can not be ruled out.
- Flash flooding is likely for portions of the area, especially
for those that have received 2 to 4 inches of rainfall within
the last 24 hours. Rainfall rates of 2 to 4 inches per hour
are expected. Additional rainfall amounts between 1 to 3
inches are possible.
- Quieter weather arrives this weekend with only isolated
thunderstorms. Temperatures begin to increase next week ahead
of our next weather system by the middle of the week.
Increasing thunderstorm chances are expected with this next
system.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 126 PM CDT Fri Jul 11 2025
Several locations across the area received 2 to 4 inches of rainfall
over the last 24 hours. This will contribute greatly to the expected
hazards through tonight. In the meantime, a decaying area of showers
and thunderstorms continues to lift northeastward out of our region.
A positively-tilted shortwave trough is situated over the central
Great Plains and is expected to progress eastward through this
afternoon and evening. Late this morning and early this afternoon,
pockets of sunshine allow for rapid daytime heating and
destabilization. Temperatures reach the middle to upper 80s along
and south of Interstate 80, with upper 70s and lower 80s to the
north where clouds linger. This sets the stage for a very active
afternoon and evening.
With the approaching trough and afternoon destabilization,
thunderstorm development is expected near convective outflow from
morning thunderstorms across our north and ahead of the approaching
trough to our west. These thunderstorms are forecast to develop in a
favorable environment for severe weather and flash flooding. As
such, the Storm Prediction Center has upgraded to an Enhanced Risk
(Level 3 of 5) over the area. Convectively-enhanced low-level winds
support curved hodographs that favor supercell development
initially. These supercells will pose an all hazards threat, with
damaging winds, marginally large hail, and even a few tornadoes
possible. Flash flooding will be another hazard. Low-level winds
favor continuous moisture transport from the southwest into our
area, alongside an already deep-saturated airmass. Given weak and
backed upper-level winds, high-precipation rates are expected. 2 to
4 inch per hour rainfall rates are probable. As the afternoon and
evening progresses, additional thunderstorm development and gradual
upscale growth into lines of thunderstorms is anticipated. This
upscale growth will transition the hazards to a primary threat of
damaging winds and flash flooding as cold pools congeal. With that
said, a couple tornadoes can not be ruled out. Slow movement and
training of thunderstorms appears likely. Weaker upper-level winds
and shear vectors generally in the same direction as thunderstorm
orientation supports prolonged heavy rainfall. With this
expectation, widespread additional rainfall of 1 to 3 inches is
forecast with locally higher amounts possible. A Flood Watch is in
effect for much of the area as a result due to this threat of flash
flooding and river flooding.
Late tonight and into early Saturday morning, thunderstorms
gradually shift eastward, along with the trough and precipitation
tapers off by midnight with any lingering showers and thunderstorms
dissipating after midnight. Patchy fog may develop behind this
rainfall with plentiful moisture and cooler temperatures filling in
behind this activity. Temperatures cool into the upper 60s by
Saturday morning as remnant clouds continue to linger.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 126 PM CDT Fri Jul 11 2025
With widespread cloud cover and rain-cooled air lingering Saturday
morning, comparatively quieter weather is anticipated for Saturday.
With that said, at least a few afternoon thunderstorms can be
expected during the mid-afternoon before everything clears to the
east by evening. Temperatures reach the middle 80s across the area
on Saturday. Cooler temperatures continue on Sunday, with morning
temperatures down into the lower 60s and afternoon temperatues
reaching the middle 80s once again. Mostly sunny skies offer up
beautiful weather to end the weekend. Temperatures climb back into
the upper 80s and lower 90s to start the week under mostly sunny
skies and ahead of our next system. Heading towards the middle of
the week, our next weather system brings increasing thunderstorm
chances and cooling temperatures. A cold front could bring upper 70s
and lower 80s to the area late in the week.
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1212 PM CDT Fri Jul 11 2025
VFR conditions and southeast winds are expected during the early
afternoon. A few showers and thunderstorms have developed near and
north of CID and DBQ. Brief aviation impacts and VCTS are possible
through early afternoon. As the afternoon progresses, thunderstorm
development is expected near western terminals initially. Scattered
thunderstorms may proceed a stronger line of thunderstorms that
moves east across the region this afternoon and evening. Gusty and
variable winds are expected with these thunderstorms. MVFR
visibility and ceilings are likely with thunderstorms with
reductions to IFR ceilings and visibility possible at times. Behind
these thunderstorms late this evening, rain may linger along
with MVFR ceilings. Fog is expected to develop across the area
once rain ends with MVFR visibility with MVFR or IFR ceilings
after midnight. Eventual clearing will arrive towards the end
of the TAF period.
&&
.HYDROLOGY...
Issued at 107 PM CDT Fri Jul 11 2025
What is NEW...
Flood watches have been issued for the Wapsipinicon River near
DeWitt and for the Mississippi River from Gladstone, IL (L/D 18) to
Burlington, IA.
Discussion...
Bands of heavy rain fell across eastern Iowa and northwest and
west central Illinois. Rainfall ranged from 1 to 4 inches with
3-4+ inches in the bands of heavier rainfall. The urban areas of
Dubuque and the Quad Cities were hit hard with heavy rainfall
last night and are especially at risk for flooding.
Most of the area is abnormally dry or in moderate drought and
transpiration from agricultural fields is near maximum.
As of right now river gages are showing little to no increases
suggesting a good chunk of last nights rainfall appears to have
soaked into the ground. However, another round of heavy rainfall
is expected late this afternoon through sunrise Saturday. Early
estimates suggest another 1 to 3 inches of rain occurring with
pockets of 3+ inches possible due to PWATs above the 90th
percentile.
If the heavier bands of rain occur in roughly the same areas as
last night, then considerable runoff will occur due to soils
being near saturation. If the heavier rain occurs in areas that
received less rainfall last night, then a good portion of the
rain may soak into the ground.
Regardless of which scenario occurs, baseline ground water flow
will increase and eventually reach area waterways. As a result,
area rivers are forecast to see general within bank rises over
next next 5-7 days. If the upcoming round of heavy rain occurs
in areas that have saturated soils, then portions of some rivers
may reach flood stage.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch until 1 AM CDT Saturday for IAZ040>042-051>054-
063>068-076>078-087>089-098-099.
IL...Flood Watch until 1 AM CDT Saturday for ILZ001-002-007-009-
015>018-024>026.
MO...None.
&&
SHORT TERM...NWS
LONG TERM...NWS
AVIATION...NWS
HYDROLOGY...08Hazardous weather outlook, Jul 11, 1:24 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 124 PM CDT Fri Jul 11 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121830- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 124 PM CDT Fri Jul 11 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Multiple rounds of thunderstorms are expected this afternoon through the early morning on Saturday. An Enhanced Risk (Level 3 of 5) of severe thunderstorms is in place. Damaging winds and a few tornadoes will be the main threats, with isolated large hail being a secondary threat. Flash flooding will continue to be possible across the area, especially for areas that received heavy rainfall on Thursday, or where multiple rounds of thunderstorms impact today. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated thunderstorms remain possible on Saturday, particularly for areas along and east of the Mississippi River. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely needed this afternoon through tonight.
In the hours before
Local storm report, Jul 11, 10:24 AM CDT, 5 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1024 AM CDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM Rain 2 W Genoa Bluff 41.72N 92.18W
07/11/2025 M1.50 Inch Iowa IA Trained Spotter
24 hr total ending at 7 AM.
&&Special weather statement, Jul 11, 10:53 AM CDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1053 AM CDT Fri Jul 11 2025
IAZ040-041-051-052-111700-
Linn IA-Buchanan IA-Delaware IA-Benton IA-
1053 AM CDT Fri Jul 11 2025
...A slow-moving thunderstorm will impact portions of northwestern
Linn, Buchanan, northwestern Delaware and northern Benton Counties
through NOON CDT...
At 1052 AM CDT, Doppler radar was tracking a slow-moving thunderstorm
near Brandon, or 8 miles northeast of Vinton, moving northeast at 60
mph.
HAZARD...Minor flooding.
SOURCE...Radar indicated.
IMPACT...Slowing or redirecting of traffic due to ponding or flowing
water. Closure of waterfront access due to flooding.
Locations impacted include...
Independence, Vinton, Manchester, Center Point, Urbana, Shellsburg,
Newhall, Edgewood, Winthrop, Walker, Quasqueton, Lamont, Garrison,
Brandon, Rowley, Greeley, Aurora, Dundee, Mount Auburn, and
Masonville.
This includes Interstate 380 between mile markers 35 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways. Stay away from
flooded areas. Report any flooding to local law enforcement.
If the heavy rain continues, a flash flood warning may be needed.
&&
LAT...LON 4197 9195 4216 9226 4230 9212 4230 9206
4235 9207 4264 9176 4265 9123
TIME...MOT...LOC 1552Z 221DEG 53KT 4227 9195
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
GunkelLocal storm report, Jul 11, 11:38 AM CDT, 4 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1138 AM CDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM Rain 1 SSW Geneseo 41.44N 90.16W
07/11/2025 M1.00 Inch Henry IL Trained Spotter
&&
DCSpecial weather statement, Jul 11, 2:54 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
254 PM CDT Fri Jul 11 2025
IAZ040>042-051-052-112130-
Linn IA-Buchanan IA-Delaware IA-Benton IA-Dubuque IA-
254 PM CDT Fri Jul 11 2025
...Repeated thunderstorms will impact portions of Linn, Buchanan,
Delaware, Benton and Dubuque Counties through the afternoon...
At 253 PM CDT, Doppler radar was tracking slow-moving heavy rain
producing thunderstorms along a line extending from near Maynard to
near Rock Creek Lake. Movement was northeast at 30 mph.
HAZARD...Minor flooding and wind gusts in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects. Slowing or redirecting of traffic
due to ponding or flowing water. Closure of waterfront
access due to flooding.
Locations impacted include...
Cedar Rapids, Dubuque, Independence, Vinton, Manchester, Marion,
Hiawatha, Asbury, Dyersville, Robins, Belle Plaine, Jesup, Center
Point, Cascade, Fairfax, Epworth, East Dubuque, Atkins, Farley, and
Walford.
This includes Interstate 380 between mile markers 16 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
If the heavy rain continues, a flash flood warning may be needed.
&&
LAT...LON 4264 9071 4254 9064 4247 9065 4238 9048
4238 9066 4230 9067 4230 9136 4207 9137
4186 9179 4186 9230 4230 9230 4230 9206
4264 9208 4265 9090 4268 9089
TIME...MOT...LOC 1953Z 238DEG 44KT 4271 9183 4178 9288
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FriedleinLocal storm report, Jul 11, 3:22 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
322 PM CDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM Rain 1 SSE Edmore 42.54N 90.68W
07/11/2025 M1.63 Inch Dubuque IA Trained Spotter
1.63 inches in 37 minutes.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:16 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 44 min |
| Jul 10, 7:17 PM CDT | Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 30 hr |
| Jul 10, 7:42 PM CDT | Flash Flood Warning | DVN | Clinton, Jackson | 4 hr |
| Jul 10, 7:56 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 38 min |
| Jul 10, 9:15 PM CDT | Special Weather Statement | DVN | Scott | 45 min |
| Jul 10, 9:42 PM CDT | Tornado Warning | DVN | Scott | 18 min |
| Jul 10, 10:10 PM CDT | Flash Flood Warning | DVN | Scott | 2 hr |
| Jul 10, 10:33 PM CDT | Flash Flood Warning | DVN | Scott | 108 min |
| Jul 11, 1:48 AM CDT | Flash Flood Warning | DVN | Louisa, Washington | 4 hr |
| Jul 11, 2:22 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 53 min |
| Jul 11, 3:05 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Iowa, Johnson, Linn, Muscatine | 33 min |
| Jul 11, 9:59 AM CDT | River Flood Watch | DVN | Clinton, Scott | 3 days |
| Jul 11, 10:53 AM CDT | Special Weather Statement | DVN | Benton, Buchanan | 67 min |
| Jul 11, 11:27 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 37 min |
| Jul 11, 11:28 AM CDT | River Flood Watch | DVN | Des Moines | 44 hr |
| Jul 11, 11:28 AM CDT | River Flood Watch | DVN | Des Moines, Lee | 48 hr |
| Jul 11, 2:38 PM CDT | Tornado Warning | DVN | Jefferson, Keokuk, Washington | 13 min |
| Jul 11, 2:54 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Linn | 96 min |
| Jul 11, 2:54 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Van Buren | 51 min |
| Jul 11, 2:58 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Washington | 47 min |
| Jul 11, 3:03 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 57 min |
| Jul 11, 3:09 PM CDT | Flash Flood Warning | DVN | Dubuque | 4 hr |
| Jul 11, 3:54 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Delaware, Dubuque, Jackson, Johnson and 2 more | 66 min |
| Jul 11, 3:57 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Dubuque | 63 min |
| Jul 11, 4:09 PM CDT | Tornado Warning | DVN | Delaware, Dubuque, Jackson, Jones, Linn | 51 min |
| Jul 11, 4:15 PM CDT | Flash Flood Warning | DVN | Iowa, Johnson, Linn | 4 hr |
| Jul 11, 4:16 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 59 min |
| Jul 11, 4:22 PM CDT | Tornado Warning | DVN | Delaware, Dubuque, Jackson, Jones | 38 min |
| Jul 11, 4:26 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 34 min |
| Jul 11, 4:33 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson, Jones | 57 min |
| Jul 11, 4:37 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson, Jones | 38 min |
| Jul 11, 4:39 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Louisa | 66 min |
| Jul 11, 4:40 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 29 min |
| Jul 11, 4:47 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 43 min |
| Jul 11, 4:52 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson, Scott | 53 min |
| Jul 11, 5:05 PM CDT | Tornado Warning | DVN | Muscatine, Scott | 40 min |
| Jul 11, 5:26 PM CDT | Flash Flood Warning | DVN | Scott | 10 hr |
| Jul 11, 5:26 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 64 min |
| Jul 11, 5:39 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson, Scott | 66 min |
| Jul 11, 5:49 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Louisa, Muscatine | 56 min |
| Jul 11, 6:03 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 57 min |
| Jul 11, 6:11 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Lee, Van Buren | 64 min |
| Jul 11, 6:27 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 46 min |
| Jul 11, 6:30 PM CDT | Flash Flood Warning | DVN | Clinton, Scott | 5 hr |
| Jul 11, 6:33 PM CDT | Flash Flood Warning | DVN | Des Moines, Henry, Louisa, Muscatine | 5 hr |
| Jul 11, 6:57 PM CDT | Areal Flood Warning | DVN | Dubuque | 9 hr |
| Jul 11, 6:58 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 31 min |
Nearby
Flash Flood Warnings in Iowa, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.